the 2 drugs that cannot be stopped abruptly w/out the risk of seizures are alcohol & benzodiazapeines , ativan (brand name for lorazapam) is a benzo, so please talk to your doctor before stopping.
just for some info cuz i know a bit about benzos as i am prescribed xanax (brand name for alprazolam)& hav taken every kind, alcohol and benzos work on the same receptor GABA and can be used inplace of each other incase of emergency , but Not together.
personaly i never hardly take my xanax even though i am prescribed it daily, because i do not want to be physically addicted to benzo, and i am a drinker.
i guess i should clarify about alcohol, what i meant above is if a person is physically addicted to alcohol they should medically detox, and i have lived with enough late stage alcoholics to have seen this a number of times, if stopped abruptly they run the risk of seizure , the same with benzos, usually librium a low potency benzo is given the first dry days.......
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.